i recently changed from a higher dose pill to a lower dose pill (after completing my pack of high dose including sugar pills i started the lower dose the next day same time as usual).
today i spotted, and i'm worried that i may be pregnant. Is it likely to be because i swapped to the lower dose pill, or might i be pregnant because i didnt use back up contraception when i swapped......
Posts: 7 | From: australia | Registered: Oct 2009
| IP: Logged |
The spotting might be because of the change of pill. It might also be a coincidence, because spotting is something that can happen occasionally. Either way, if it's just a little spotting, it's no cause for concern.
Swapping to a lower-dose pill has no increased risk of pregnancy. Lower-dose pills are just as effective, they simply have slightly different amounts of hormone, which might make a difference to how someone feels, for example with any side-effects.
When you're swapping pills, if you carry on with the new pill exactly as you would have with the old one, there's no gap in your contraceptive coverage. So, there's no need to use a back-up method (unless using two methods is your usual choice).
-------------------- The kyriarchy usually assumes that I am the kind of woman of whom it would approve. I have a peculiar kind of fun showing it just how much I am not. Posts: 1786 | From: Europe | Registered: Sep 2011
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.